MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RIGHT ANTEVERTED MODULAR NECK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. RIGHT ANTEVERTED MODULAR NECK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number OR71352117
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Disorder (2373)
Date of Event 11/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is an approximation as only the year was communicated to us.
 
Event or Problem Description
It was reported that patient underwent a revision surgery due to instability.This was a revision of a right anteverted modular neck smf.Surgeon wanted to fix the problem by switching the anteverted neck for a retroverted neck but since this was no longer an option in surgeon's expected timeframe he had to remove the well fixed smf stem, and give this patient a revision hip stem.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.Please see attached file for our results of investigation.(b)(4).

Brand Name
RIGHT ANTEVERTED MODULAR NECK
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7069996
Report Number1020279-2017-01157
Device Sequence Number11014115
Product Code LPH
UDI-Device Identifier03596010619563
UDI-Public03596010619563
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072417
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Catalogue NumberOR71352117
Device Lot Number11KTM0002C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer11/21/2017
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMF STEM WITH STIKTITE SZ 3, 71352503/(B)(4)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;